MAUDE Adverse Event Report: OSTEOMED, LLC OSTEOMED; MFX ANGULATED LOCKING BSSO PLATE 6 HOLE

OSTEOMED, LLC OSTEOMED; MFX ANGULATED LOCKING BSSO PLATE 6 HOLE
Model Number 214-2011
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Type of Reportable Event Malfunction
Event or Problem Description
On 03aug2020 the sales manager reported a plate fracture explant in (b)(6) with (b)(4).On 05aug2020 the quality analyst at (b)(4) (osteomed distributor) notifies: "patient (b)(6), victim of trauma to the face by a large animal, underwent a surgical procedure on (b)(6) 2021, where temporary stabilization of the mandibular fracture and sutures of the wounds on the face were performed.On (b)(6) 2021, the patient underwent a surgical procedure to treat a complex mandibular fracture on the right side and middle third of the face.At the time, 01 (one) straight plate bsso 04 holes, 01 (one) straight plate bsso 06 holes and 01 (one) trapezoidal plate 05 holes of the 2.0 locked angled system of the osteomed brand were used for fixation of the mandibular fracture of tlhe middle 1/3 of the face.It turns out that, after routine examinations, an image compatible with a 06 hole plate fracture was found in the basilar region of the mandible body.New surgical intervention was performed today (b)(6) 2021, where the two straight angled bsso boards blocked "fron" the 2.0 system were removed and replaced by 01 (one) board 2.4 angled blocked with 6 holes.".
 
Additional Manufacturer Narrative
The investigation is on going and a supplemental report will be submitted on completion of investigation.
 
Additional Manufacturer Narrative
The device was not returned for evaluation despite follow up attempts; however, photos were provided that showed the fractured plate.A two year review of capa, ncr, and complaints revealed no capas, ncrs, or complaints of broken bsso plates for this device system.Labeling was reviewed and indicated the instructions for use provides various warnings related to fractured/broken plates.Additionally, risk documentation was reviewed and adequately addresses this failure mode.The device history record was reviewed to ensure each manufacturing and inspection operation was performed.The review revealed no anomalies.

Brand Name
OSTEOMED
Common Device Name
MFX ANGULATED LOCKING BSSO PLATE 6 HOLE
Manufacturer (Section D)
OSTEOMED, LLC
3885 arapaho road
addison TX 75001
Manufacturer (Section G)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer Contact
flor rivera
3885 arapaho rd.
addison, TX 75001
9726774600
MDR Report Key12819568
Report Number2027754-2021-00020
Device Sequence Number17340198
Product Code JEY
UDI-Device Identifier00845694026512
UDI-Public(01)00845694026512(10)1150950301(11)200922
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K080694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number214-2011
Device Catalogue Number214-2011
Device Lot Number1150950
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer02/24/2022
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale